Alert archive / Nevada / Wind Advisories in 2010

Wind Advisory 12, NWS Elko, NV

April 26, 20104 counties in Nevada

NWS Elko, NV issued this wind advisory at Apr 26, 2010, 3:21 PM PDT for 4 counties in Nevada. It took effect at Apr 27, 2010, 9:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 26, 2010, 3:21 PM PDT (22:21 UTC)
In effect from
Apr 27, 2010, 9:00 AM PDT
Expired
Apr 27, 2010, 8:12 AM PDT
In force
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV

The radar

The Elko radar (KLRX), 16 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2010-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2010-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2222 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:44 AM PDT, 11 hours 37 minutes earlier.

Area forecast discussion, Apr 26, 3:44 AM PDT, 11 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
344 AM PDT MON APR 26 2010

.SYNOPSIS...PLEASANT SPRING WEATHER WILL PERSIST ACROSS THE REGION
TODAY AS HIGH PRESSURE DOMINATES. TUESDAY...A STRONG STORM FROM
THE PACIFIC WILL BEGIN MOVING INTO THE REGION...RESULTING IN GUSTY
WINDS ALONG WITH SOME SHOWERS AND THUNDERSTORMS. RAIN SHOWERS WILL
CHANGE TO SNOW SHOWERS TUESDAY NIGHT AND WEDNESDAY WITH LIGHT
ACCUMULATIONS POSSIBLE. WINTRY WEATHER WILL PERSIST INTO FRIDAY.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY. RIDGE OF HIGH PRESSURE
ALOFT CLEARLY VISIBLE ON WATER VAPOR LOOP WILL PROVIDE ONE LAST
DAY OF PLEASANT WEATHER ACROSS THE REGION TODAY. WARM AIR MOVING
IN ALOFT SHOULD RESULT IN CONSIDERABLY MILDER AFTERNOON
TEMPERATURES THAN THOSE EXPERIENCED YESTERDAY. WHILE HIGH CLOUDS
WILL START TO MOVE IN FROM THE WEST...SUNSHINE SHOULD MANAGE TO
CUT THROUGH THESE CIRRUS VEILS AND MAKE IT TO THE SURFACE.

THINGS START GOING DOWNHILL TONIGHT. MOISTURE FROM THE APPROACHING
SYSTEM WILL BEGIN TO CAUSE THICKER AND LOWER CLOUDS...AND SHOWERS
MAY MOVE INTO HUMBOLDT COUNTY BEFORE DAWN TUESDAY. THE INCREASING
CLOUDS SHOULD HAVE ONE POSITIVE EFFECT...THAT BEING THE WARMER
THAN NORMAL OVERNIGHT LOWS WHICH ARE EXPECTED. WINDS WILL ALSO
START TO PICK UP IN MANY AREAS...BUT THE MAIN SHOW WILL BE
TUESDAY.

COLD FRONT BEGINS CROSSING THE CWA DURING THE DAY
TUESDAY...CLEARING WHITE PINE COUNTY TUESDAY EVENING. DESPITE
PLENTY OF HIGH CLOUDS AND SOME MID CLOUDS...EXPECT GOOD MIXING
AHEAD OF AND ALONG THE FRONT. WHEN COMBINED WITH STRONG UPPER
LEVEL DIVERGENCE VIA POTENT JET STREAK AND GOOD LOW LEVEL
FRONTOGENESIS ALONG THE FRONT...EXPECT SHOWERS AND ISOLATED
THUNDERSTORMS TO DEVELOP BY AFTERNOON ACROSS MUCH OF THE CWA.
WINDS ALOFT WILL ALSO BE QUITE STRONG...NEAR 50 KNOTS ACROSS
CENTRAL NEVADA AS LOW AS 700 MB...AND WITH THE EXPECTED
MIXING...FEAR IS THAT THOSE GUSTS WILL MAKE IT TO THE SURFACE.
THUS...HAVE ISSUED HIGH WIND WATCH FOR THIS AREA TUESDAY AFTERNOON
AND EVENING. BEST BET OF VERIFICATION LOOKS LIKE WHITE PINE
COUNTY...BUT GIVEN UNCERTAINTY FELT IT BEST TO INCLUDE NORTHERN
NYE AND SOUTHERN LANDER/EUREKA COUNTIES AS WELL. FURTHER
NORTH...LOOKS LIKE A SOLID WIND ADVISORY LEVEL EVENT ACROSS
HUMBOLDT...ELKO AND NORTHERN LANDER/EUREKA COUNTIES. WITH HIGHER
GUSTS EXPECTED IN THE MOUNTAINS...DECIDED TO THROW THE RUBY
MOUNTAINS/EAST HUMBOLDT RANGE INTO THE HIGH WIND WATCH AS WELL.

SNOW LEVELS WILL DROP RAPIDLY BEHIND THE FRONT TUESDAY NIGHT.
HOWEVER...MODELS HAVE BACKED OFF ON QPF AMOUNTS...BOTH IN AREAL
COVERAGE AND ABSOLUTE TOTALS. THUS...AT THIS POINT THINK BEST
CHANCE OF ANY WINTER WEATHER ADVISORIES FOR SNOWFALL IS ACROSS
NORTHERN ELKO COUNTY...WHERE THERE IS GREATEST MODEL AGREEMENT
REGARDING MAX QPF AMOUNTS OF 0.25 TO 0.50 INCH OF LIQUID. STEADY
PRECIP WILL OCCUR ACROSS NORTHEASTERN NEVADA TUESDAY NIGHT...THEN
MOVE INTO EAST CENTRAL NEVADA WEDNESDAY MORNING...TAPERING OFF TO
SNOW SHOWERS AFTERWARDS. WINDS WILL STILL BE GUSTY ON
WEDNESDAY...SO THE TYPICAL DOWNSLOPE FAVORED AREAS WITH NORTHWEST
WINDS /EXTREME EASTERN ELKO COUNTY AND NORTHERN NYE COUNTY/ MAY
STILL NEED WIND ADVISORIES. WITH TEMPS AT 700 MB DOWN NEAR
-10C...HIGHS WILL BE ABOUT 30F COLDER ON WEDNESDAY...A PRETTY
BRUTAL REMINDER OF WHAT 'SPRING' CAN BE LIKE IN THE HIGH
ELEVATIONS OF THE INTERMOUNTAIN WEST. RCM

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. MEDIUM RANGE MODELS
AGREE ON PRIMARY LOW PULLING NORTHEAST OF THE FCST AREA WEDNESDAY
NIGHT...WITH NW FLOW FOR A SHORT PERIOD ON THURSDAY. AS WITH
PREVIOUS RUNS...CURRENT MODELS SHOW STRONG KICKER ROTATES THRU THE
FCST AREA THURSDAY NIGHT AND FRIDAY...BUT POSSIBLY WITH A BIT LESS
STRENGTH. QPF IS ALSO DOWN A BIT. 700MB TEMPS...HOWEVER...DO
SUPPORT MAINLY SNOW THROUGH FRIDAY...EXCEPT MIDDAY AND AFTERNOON.
STRONG NORTHERLY FLOW THEN SETS UP SATURDAY AS TROF DEPARTS
EAST...AND CONTINUES INTO SUNDAY.

OVERALL...THIS WILL GIVE US AN EXTENDED PERIOD OF BELOW NORMAL
TEMPS...BUT WITH A BIT OF MODERATION SATURDAY AND AGAIN SUNDAY.
BREEZY CONDITIONS THRU THE EXTENDED PERIOD WILL HELP IN KEEPING A
CHILLY FEEL TO THE WEATHER. REA

&&

.AVIATION...CONDITIONS WILL BE VFR AT ALL TERMINALS TODAY AND
TONIGHT AS A RIDGE OF HIGH PRESSURE BUILDS OVERHEAD. TUESDAY
WILL SEE WINDY CONDITIONS ACROSS THE REGION AS A STORM SYSTEM
APPROACHES FROM THE WEST. REA

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR NORTHERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE
COUNTY.

&&

93/90/90
Hazardous weather outlook, Apr 26, 2:51 AM PDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
251 AM PDT MON APR 26 2010

NVZ013-034-035-037-271000-
NORTHERN NYE COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
251 AM PDT MON APR 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TODAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION TUESDAY.
AHEAD OF THE STORM...STRONG SOUTHWESTERLY WINDS ARE EXPECTED TO
DEVELOP ACROSS CENTRAL NEVADA. WINDS ARE EXPECTED TO BE SUSTAINED
AT 30 TO 40 MPH TUESDAY AFTERNOON AND EVENING...WITH GUSTS UP TO
60 MPH. A HIGH WIND WATCH HAS BEEN ISSUED.

A COLD FRONT WILL MOVE THROUGH THE REGION LATER TUESDAY
NIGHT...ENDING THE DAMAGING WIND THREAT BUT BRINGING MUCH COLDER
AIR WITH RAIN CHANGING TO SNOW BY WEDNESDAY AFTERNOON. SNOW
ACCUMULATIONS ARE EXPECTED TO BE MINOR...ESPECIALLY ON PAVED
SURFACES WHERE LITTLE ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ030>033-036-271000-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
251 AM PDT MON APR 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...TODAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION TUESDAY.
AHEAD OF THE STORM...STRONG SOUTHWESTERLY WINDS ARE EXPECTED TO
DEVELOP ACROSS NORTHERN NEVADA. WINDS ARE EXPECTED TO BE SUSTAINED
AT 20 TO 30 MPH TUESDAY AFTERNOON AND EVENING...WITH GUSTS UP TO
50 MPH. A WIND ADVISORY MAY BE NEEDED.

A COLD FRONT WILL ALSO MOVE THROUGH THE REGION TUESDAY
NIGHT...ENDING THE STRONG WIND THREAT BUT BRINGING MUCH COLDER
AIR WITH RAIN CHANGING TO SNOW BY WEDNESDAY MORNING. SNOW
ACCUMULATIONS ARE EXPECTED TO BE MINOR IN MOST AREAS...ESPECIALLY
ON PAVED SURFACES WHERE LITTLE ACCUMULATION IS EXPECTED. THE
POSSIBLE EXCEPTION IS NORTHERN ELKO COUNTY WHERE SEVERAL INCHES OF
SNOW ACCUMULATION IS POSSIBLE. A WINTER WEATHER ADVISORY MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

RCM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:32 AM PDTHigh Wind WatchLKNElko, Eureka, Lander, White Pine13 hr
Apr 26, 3:41 PM PDTHigh Wind WarningLKNElko, Eureka, Humboldt, Lander, White Pine39 hr

Nearby

Wind Advisories in Nevada, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.